Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 22, 2013, 12:46 PM CST for Avoyelles Parish, Louisiana. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2013, 12:46 PM CST (18:46 UTC)
- Expired
- Feb 22, 2013, 1:00 PM CST
- In force
- 14 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Avoyelles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
297
WUUS54 KLCH 221846
SVRLCH
LAC009-221900-
/O.NEW.KLCH.SV.W.0016.130222T1846Z-130222T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1246 PM CST FRI FEB 22 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES BORDELONVILLE...
* UNTIL 100 PM CST
* AT 1246 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....
OVER BORDELONVILLE...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM... WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3127 9183 3123 9179 3121 9169 3118 9167
3114 9171 3109 9171 3103 9192 3120 9208
3128 9201 3123 9199 3123 9197 3125 9194
3128 9195 3130 9191
TIME...MOT...LOC 1846Z 239DEG 43KT 3119 9188
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 6:24 AM CST, 6 hours 22 minutes earlier.
Area forecast discussion, Feb 22, 6:24 AM CST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 624 AM CST FRI FEB 22 2013 .DISCUSSION... FOR THE 12Z TAF PACKAGE. && .AVIATION... ALL SITES HAVE IMPROVED TO VFR AS OF THIS WRITING...BUT THIS IS EXPECTED TO BE TEMPORARY AS AN UPSTREAM SHORTWAVE APPROACHES THE REGION. THIS FEATURE IS EXPECTED TO INDUCE ISENTROPIC ASCENT...DRAWING MOISTURE ATOP THE FRONTAL INVERSION. CONSEQUENTLY...CIGS ARE EXPECTED TO RETURN AND GRADUALLY LOWER...RETURNING TO MVFR INITIALLY AT THE ACADIANA TERMINALS WHERE LOW CLOUD COVER IS ALREADY PRESENT. CIGS ARE LIKELY TO LOWER INTO IFR HERE AS MOISTURE IS EXPECTED TO REMAIN THROUGH THE PERIOD EVEN AS THE ISENTROPIC LIFT ENDS DURING THE OVERNIGHT HOURS. CIGS AT REMAINING SITES ARE EXPECTED TO IMPROVE AS DRYING OCCURS AMID THE ISENTROPIC DOWNGLIDE. 13 && .PREV DISCUSSION... /ISSUED 541 AM CST FRI FEB 22 2013/ SYNOPSIS... COLD FRONT CURRENTLY SITUATED RIGHT ALONG THE S CNTL LA COAST NR KPTN...EXTENDING SW OVER THE COASTAL WATERS TO ABOUT 90 MILES S OF CAMERON. WINDS WERE LIGHT AND NELY ON THE COOL SIDE OF THE BOUNDARY WITH TEMPS RANGING FM THE LOWER 50S TO LOWER 60S. IN ADDITION...SOME PATCHY FOG DEVELOPED NR THE FRONT EARLIER TONIGHT...BUT MOST LOCATIONS EXCEPT ALONG THE S CNTL LA COAST AND COASTAL WATERS HAVE SINCE CLEARED. MOISTURE CONTINUES TO STREAM ACRS THE AREA ON SWLY FLOW ALOFT...WITH THE MAIN UPPER LOW NOW MOVING TOWARD THE UPPER MIDWEST WHILE ANOTHER UPSTREAM SHORTWAVE CROSSES NM. WIDESPREAD CLOUDS CONTINUE TO BLANKET THE AREA...WITH JUST A THIN BAND OF SHOWERS MARKING THE FRONTAL LOCATION ON THE LATEST RADAR IMAGERY. DISCUSSION... THE FRONT WILL STALL TODAY JUST OFF THE COAST. THIS WILL PROVIDE A FOCUS FOR SHOWERS ACROSS MOST OF THE AREA...WITH THE BEST CHANCES ACRS THE ACADIANA REGION. RAINFALL IS EXPECTED TO BE LIGHT WITH AVERAGE AMOUNTS AROUND ONE QUARTER OF AN INCH. WITH CLOUD COVER EXPECTED TO PERSIST ALONG WITH THE SCT SHOWERS AND WEAK COLD AIR ADVECTION...DO NOT ANTICIPATE A WARMUP OF ANY SIGNIFICANCE...AND LEANED TOWARD THE COOLER END OF THE GUIDANCE FOR MAX TEMPS. THE MAIN EXCEPTION WAS ACRS SE ZONES WHERE TEMPS REMAIN IN THE LOWER 60S EARLY THIS MORNING. OTHERWISE...THE FRONT WILL REMAIN IN THE SAME GENERAL LOCATION THROUGH TONIGHT...THEN FINALLY GET NUDGED FURTHER SE SATURDAY AS THE NEXT SHORTWAVE TRAVELS EAST AND HIGH PRESSURE BUILDS INTO THE REGION. THINGS WILL DRY OUT BRIEFLY SATURDAY AFTN INTO EARLY SUNDAY. BY SUNDAY AFTN...MOISTURE WILL BEGIN TO SURGE BACK NORTH AHEAD OF THE NEXT SYSTEM TRAVELING INTO THE REGION. RAIN CHANCES WILL RETURN...SPREADING SOUTH TO NORTH SUNDAY AFTN INTO SUNDAY NIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE AS WELL...ESPECIALLY ACRS SRN PORTIONS OF THE AREA...BUT DUE TO SOME INCONSISTENCIES IN THE MODEL DATA REGARDING THE PLACEMENT AND TIMING OF A SFC LOW MOVING NE ACRS THE NW GULF EARLY MONDAY...HAVE WORDED THUNDERSTORM POTENTIAL AS ISOLATED FOR NOW. AS FOR THE MODEL DIFFERENCES...LEANED TOWARD A BLEND OF THE ECMWF AND CANADIAN...ADJUSTED SLIGHTLY EASTWARD...WHICH IS CLOSE TO THE HPC SOLUTION AS WELL. GFS HAS BEEN LESS CONSISTENT...AND ON THE FASTER SIDE OF THINGS...SO WAS NOT INCLINED TO FOLLOW ITS SOLUTION FOR THE MONDAY FROPA. DRY WEATHER IS EXPECTED FOR TUESDAY INTO WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE AREA. COULD SEE ANOTHER BRIEF CHANCE FOR RAIN WEDNESDAY AS ANOTHER DISTURBANCE CROSSES THE AREA. TEMPERATURES WILL BE AROUND SEASONAL NORMALS THROUGH MUCH OF THE PERIOD WITH HIGHS IN THE 60S AND LOWS IN THE 40S...WITH SLIGHT COOLDOWNS EXPECTED WITH THE PASSAGE OF EACH FRONT. MARINE... A COLD FRONT CONTINUES TO MAKE SLOW PROGRESS SOUTHEAST...AND IS EXPECTED TO STALL THIS MORNING OVER THE FAR SOUTHEASTERN COASTAL WATERS. MODERATE OFFSHORE FLOW CAN BE EXPECTED ACROSS MUCH OF THE COASTAL WATERS THROUGH SATURDAY. AREAS OF FOG CAN BE EXPECTED EARLY TODAY IN THE VICINITY OF THE FRONT...WITH ISOLATED SPOTS SEEING VISIBILITIES LESS THAN ONE MILE. SCATTERED SHOWERS CAN ALSO BE EXPECTED ALONG THE STALLED FRONT. HIGH PRESSURE WILL BUILD OVER THE WATERS BY LATE IN THE WEEKEND...PUSHING THE FRONT FARTHER OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 67 45 66 46 / 30 10 10 10 KBPT 66 46 67 47 / 20 10 10 10 KAEX 60 42 64 40 / 20 10 10 10 KLFT 68 45 65 46 / 50 30 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...24 AVIATION...13
Hazardous weather outlook, Feb 22, 6:00 AM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST FRI FEB 22 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 231200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 600 AM CST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS ACROSS ALL BUT THE LAKES AREA OF SOUTHEAST TEXAS THROUGH TONIGHT AS A COLD FRONT STALLS JUST OFF THE COAST. RAINFALL WILL BE LIGHT...WITH AMOUNTS AVERAGING AROUND ONE QUARTER OF AN INCH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN CHANCES WILL DIMINISH BRIEFLY SATURDAY...THEN INCREASE AGAIN ON SUNDAY AS ANOTHER STORM SYSTEM MOVES INTO THE AREA. ANOTHER COLD FRONT WILL MOVE INTO THE REGION SUNDAY NIGHT...WITH LOW PRESSURE DEVELOPING ALONG IT. THIS WILL BRING THE POSSIBILITY OF A FEW THUNDERSTORMS FOR PORTIONS OF THE AREA...ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-231200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 600 AM CST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL STALL OVER THE COASTAL WATERS TODAY...KEEPING A CHANCE FOR SHOWERS OVER THE AREA. IN ADDITION...AREAS OF FOG WILL BE POSSIBLE IN THE VICINITY OF THE FRONT...WITH ISOLATED VISIBILITIES LESS THAN ONE MILE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER FRONT WILL MOVE ACROSS THE COASTAL WATERS MONDAY...WITH STRONG NORTHWESTERLY WINDS EXPECTED IN ITS WAKE...AND SMALL CRAFT ADVISORIES MAY BE NEEDED. WINDS AND SEAS WILL SUBSIDE TUESDAY INTO WEDNESDAY...WITH NORTHWEST FLOW REDEVELOPING AND STRENGTHENING AGAIN LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
In the hours before
Special weather statement, Feb 22, 12:11 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1211 PM CST FRI FEB 22 2013
LAZ029-221915-
AVOYELLES LA-
1211 PM CST FRI FEB 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES PARISH UNTIL 115 PM
CST...
AT 1203 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORMS OVER MANSURA...MOVING NORTHEAST AT 40 MPH.
* THE STRONG THUNDERSTORMS WILL BE NEAR...
BORDELONVILLE AND BROUILLETTE BY 1215 PM...
BIG BEND BY 1220 PM...
LAKE OPHELIA NATIONAL WILDLIFE REFUGE BY 1225 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3127 9183 3123 9179 3121 9173 3121 9170
3119 9167 3114 9171 3110 9170 3108 9171
3097 9200 3109 9215 3127 9200 3123 9199
3125 9194 3128 9195 3130 9192
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 12:11 PM CST | Special Weather Statement | LCH | Avoyelles | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.